Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 12, 2021, 2:39 AM CDT for Henderson County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 2:39 AM CDT (07:39 UTC)
- Expired
- Aug 12, 2021, 3:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.25 in
- Wind
- 30
County Henderson County, IL
The radar
The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3462 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WWUS83 KDVN 120739
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
239 AM CDT Thu Aug 12 2021
IAZ089-099-ILZ025-026-034-035-120815-
Warren IL-Henderson IL-McDonough IL-Hancock IL-Des Moines IA-Lee IA-
239 AM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern
Hancock, southern Henderson, southwestern Warren, northwestern
McDonough, south central Des Moines and northeastern Lee Counties
through 315 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm over
Carman, or near Burlington, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph, torrential rainfall and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stronghurst around 250 AM CDT.
Raritan around 255 AM CDT.
Other locations in the path of this storm include Roseville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4059 9122 4083 9124 4085 9060 4056 9061
TIME...MOT...LOC 0737Z 270DEG 40KT 4073 9108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
SheetsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 12:47 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 12, 12:47 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1247 AM CDT Thu Aug 12 2021 ...AVIATION UPDATE... .UPDATE... Issued at 710 PM CDT Wed Aug 11 2021 Heat index values continue to fall below headline criteria and heat advisory has expired. Meanwhile, weak low level lapse rates and lack of decent convergence has kept convection confined to north of Hwy 30 and more isolated than earlier thought. The storms also continue to weaken. However, the CAM's wants to develop numerous thunderstorms south of I-80 towards midnight and into the early morning hours. This occurs as the LLJ intensifies overnight similar to what happened last night. We will continue to monitor convective trends. Some locations may be vulnerable to flash flooding where heavy rains fell last night. && .SYNOPSIS... Issued at 340 PM CDT Wed Aug 11 2021 Another extremely unstable airmass with SBCAPE 6000-7000 J/kg and shear stronger than yesterday. A cold front was entering our far nw cwa and thunderstorms were rapidly firing in ne IA along the front. Several supercells were occurring in central WI where the shear was even stronger. Another day with heat index values of 100+. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 340 PM CDT Wed Aug 11 2021 Tonight: The front will get hung up in our far nw cwa keeping the cwa in the very warm/unstable airmass. CAM's suggest a bkn-solid line of thunderstorms, some severe with damaging wind 70+ mph, will slide southeast/south across the entire cwa as the evening progresses. These storms will be thriving on the extreme CAPE. These storms will also have frequent lightning and torrential rainfall with PWAT's of 2 inches. Thursday: The front will get a push southward to about I-80 by late afternoon, in response to a deepening trough in the upper Midwest, and deep closed low near Hudson Bay. There will be at least scattered thunderstorms developing again in the heat of the afternoon along and south of the front. There may be a lull in the action for a time in the morning but this is not a guarantee. Highs south of the front will be in the upper 80s to lower 90s with dewpoints in the mid 70s, while to the north it will be somewhat less humid with a northwest wind. As of now, heat index values may touch 100 but this will depend on cloud trends. I have less confidence on heat headlines compared to the past couple of days. Will pass concerns to the next shifts. As of now, SPC has a marginal risk for severe storms ahead of the cold front, with a slight risk in our far south. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 340 PM CDT Wed Aug 11 2021 Thursday Night...Uncertainties going into the night period with lingering convection and associated debris, and the frontal placement itself. But SR-ensembles suggest it bi-secting the CWA from southwest-to-northeast or a bit southeast of that orientation Thu evening. Built up or lingering CAPEs of 2000-4000 J/Kg possible, shear profiles along the front of 30 to 40 KTs under broad cyclonic troffiness aloft still would support some strong to severe storms along the front Through at least mid evening, before a southward adjustment and decrease in intensity occurs into the early Friday morning hours. Maybe a lingering heavy rain and isolated flash flood threat in the south later Thu night, especially if the projected lingering PWAT's of 2 inches plus pooled to lee of the LLVL boundary are correct. Friday through Sunday...The blend lingers POPs in the southern CWA through Friday morning, but mean southward frontal push and sfc ridge arrival on newer model runs suggest most of the day will be dry. More seasonable highs in the low to mid 80s, with dry down- mixed sfc DPTs in the low 60s to 50s, will make for a fine refreshing day. Friday night lows in the low 60s south to mid 50s north. More of the same for the rest of the weekend as large GRT LKS sfc high reigns acrs the region. Monday through next Wednesday...Upper air/jet trends suggest semi blocked mid CONUS pattern for a mainly dry and thermally moderating regime into mid week with mid to upper 80s by Wed. Just a low chance for instability and weak-perturbation driven isolated/sctrd showers Wed afternoon that might not be worth mentioning at this point. ..12.. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) ISSUED AT 1238 AM CDT Thu Aug 12 2021 A frontal boundary continues to sag southward through KMLI and is expected to washout before reaching KBRl. Showers and thunderstorms are developing early this morning near KBRL and to the east of KMLI. These storms will bring MVFR to possibly IFR visibilities to KBRL over the next 3 hours before the storms shift eastward. At this time, I do not expect showers or storms to impact the other TAF sites overnight. After 12 UTC, expect winds to switch back to the south or southeasterly ahead of anther cold front that move across the TAF sites in the 18 to 00 UTC time range. A prob 30 group was added at KBRL and KMLI for thunderstorm potential along and ahead of the front. Currently have lower confidence at KCID and KDBQ. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Haase SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...12 AVIATION...Cousins
Hazardous weather outlook, Aug 11, 7:30 PM CDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 730 PM CDT Wed Aug 11 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130030- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 730 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Numerous thunderstorms are expected south of Interstate 80 after midnight. The main threats are gusty winds, frequent lightning and torrential rainfall. Flash flooding is possible where heavier rain fell recently. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Severe storms are possible Thursday afternoon and evening ahead of a cold front, mainly south of a line from Stockton, Illinois to Belle Plaine, Iowa where the Storm Prediction Center has a Marginal Risk. There is a slight risk south of Highway 34. The main severe weather threat will be damaging winds. Heavy rainfall and frequent lightning will also be possible. Very warm and humid conditions will linger through Thursday along and south of Highway 30, where heat index readings near 100 are possible in the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight. Haase
In the hours before
Special weather statement, Aug 12, 2:09 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
209 AM CDT Thu Aug 12 2021
IAZ088-089-099-ILZ025-034-120730-
Henderson IL-Hancock IL-Henry IA-Des Moines IA-Lee IA-
209 AM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of north central
Hancock, southwestern Henderson, southeastern Henry, southern Des
Moines and northern Lee Counties through 230 AM CDT...
At 207 AM CDT, Doppler radar was tracking a strong thunderstorm over
St. Paul, or 11 miles northwest of Fort Madison, moving east at 40
mph.
HAZARD...Winds in excess of 40 mph, torrential rainfall and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
West Point around 210 AM CDT.
Lowell around 215 AM CDT.
Danville and Middletown around 225 AM CDT.
Burlington around 335 AM CDT.
Other locations in the path of this storm include West Burlington and
Iowa Army Ammunition Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4065 9160 4083 9162 4089 9100 4060 9100
TIME...MOT...LOC 0707Z 266DEG 35KT 4074 9151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SheetsSpecial weather statement, Aug 12, 2:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
239 AM CDT Thu Aug 12 2021
IAZ089-099-ILZ025-026-034-035-120815-
Warren IL-Henderson IL-McDonough IL-Hancock IL-Des Moines IA-Lee IA-
239 AM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern
Hancock, southern Henderson, southwestern Warren, northwestern
McDonough, south central Des Moines and northeastern Lee Counties
through 315 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm over
Carman, or near Burlington, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph, torrential rainfall and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stronghurst around 250 AM CDT.
Raritan around 255 AM CDT.
Other locations in the path of this storm include Roseville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4059 9122 4083 9124 4085 9060 4056 9061
TIME...MOT...LOC 0737Z 270DEG 40KT 4073 9108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SheetsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:09 AM CDT | Special Weather Statement | DVN | Lee | 21 min |
| Aug 12, 2:57 AM CDT | Heat Advisory | DVN | Lee | 8 hr |
| Aug 12, 7:24 AM CDT | Special Weather Statement | DVN | Van Buren | 36 min |
| Aug 12, 7:26 AM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 33 min |
| Aug 12, 9:10 AM CDT | Special Weather Statement | DVN | Van Buren | 50 min |
| Aug 12, 9:23 AM CDT | Flash Flood Warning | DVN | Van Buren | 4 hr |
| Aug 12, 9:54 AM CDT | Special Weather Statement | DVN | Lee, Van Buren | 96 min |
| Aug 12, 10:32 AM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 6 hr |
| Aug 12, 11:29 AM CDT | Special Weather Statement | DVN | Lee, Van Buren | 91 min |
| Aug 12, 12:44 PM CDT | Flash Flood Watch | DVN | Des Moines, Lee, Van Buren | 8 hr |
| Aug 11, 8:34 PM CDT | Special Weather Statement | DVN | Bureau | 26 min |
| Aug 12, 2:43 AM CDT | Special Weather Statement | DVN | Putnam | 32 min |
| Aug 12, 2:59 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 31 min |
| Aug 12, 11:10 AM CDT | Special Weather Statement | DVN | Putnam | 35 min |
| Aug 12, 12:55 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 95 min |
| Aug 12, 1:39 PM CDT | River Flood Watch | DVN | Hancock, McDonough | 8 hr |
| Aug 12, 8:35 AM CDT | Special Weather Statement | DVN | Scotland | 25 min |
| Aug 12, 2:29 PM CDT | Flash Flood Warning | DVN | Scotland | 4 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.